I had a flareup of my GERD after taking a course of antibiotics for medical reasons unrelated to my stomach. It has resulted in my having severe chest and stomach pain. I went to the doctor, who checked out my heart and lungs and said they are OK. She diagnosed me as having esophageal spasms and gave me a prescription for Flexeril. I have used the Flexeril for about four nights. On the first night, it worked great the whole night, the next for part of the night, then for a couple of hours. Last night, I don't think it helped at all. I dread going to bed and tossing and turning in pain again tonight.
I'm asking if anyone who has/had this terrible disease(??) could help me out, as to how to be rid of this! I'd appreciate any suggestions. I don't have health insurance and am disabled, so I can't afford a bunch of expensive tests. The lack of sleep is really disrupting my life.
I'd really appreciate it if someone would respond. Thank you.
Sue, you're going to have to get your stomach under control to try to control the spasms, and the problem is there is no definitive way to try to bring them under control. I'm not sure about the cost of the Flexeril, but if it doesn't work, you might ask her if you could try nitroglycerin. In many in can diminish the spasms, but it's not going to abolish them. I believe the nitro may be less expensive than the flexeril.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.